MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number TPUL-22412BL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the spanish subsidiary notified us of an adverse event following the use of teosyal rha 4 in a patient.According to the information received, a patient was injected on (b)(6) 2023, with 1.2 ml of teosyal rha 4 in the nasolabial folds.The injection was done using the retrotracing technique.On the same day, the patient experienced a vascular compromise, as he presented with livedo reticularis, pain, and inflammation on the left nasolabial fold, as well as fever.As a corrective action, 200 iu of hyaluronidase were administered on (b)(6) 2023, and antibiotics (azithromycin 500 mg, 1 tablet per day) were prescribed.On (b)(6) 2023, we were informed that the patient had gone to the emergency room on (b)(6) 2023, as he still suffered from fever and intense pain.The injector stated that there were no signs of necrosis in the picture.On (b)(6) 2023, our medical advisor insisted on the need to inject more hyaluronidase.On (b)(6) 2023, we were informed that, although the patient did not come back for his consultation, the injector found out that he was completely fine.As it appeared in the photos, this adverse event was likely a mild vascular compromise, induced by inflammation and compression, and it was fully resolved.Therefore, this case was considered closed.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of filler injections.They are related to the accidental injection of the product inside or close to a blood vessel, leading to its occlusion or compression, blocking the blood flow.If treated on time with an appropriate treatment, symptoms can be fully resolved without sequalae.If the vascular complication is not detected/diagnosed and treated propmtly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ   1203
Manufacturer Contact
ines moreno pons
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key17332124
Report Number3005975625-2023-00518
Device Sequence Number6647219
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public01076401732300691022412BL017241031
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Lot NumberTPUL-22412BL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Initial Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexMale